Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes itchy bumps on the legs and arms after swimming?

Answered by
Dr.
Dr. Bhagyesh V. Patel

General Surgeon

Practicing since :1999

Answered : 12469 Questions

default
Posted on Sat, 5 May 2018 in Skin Hair and Nails
Question: Can my symptoms be chemical burn on skin? I have itching bumps on legs and arms after swimming in pool inMexico ( walls of pool were being scrubbed in heated pool. I swam at other end ), then running on the beach in hot sun. It spreads, blisters, and then heals. Originally, I thought it was bed bugs, but it does not look like those symptoms. I went to urgent Care and received prednisone tablets and cream ( does not work). Zinc oxide on my skin and COLD compress feels best. My dermatologist does not treat rashes. The itching feels like poison ivy, blisters, then “pop” or subside. RXTREME itching. I wore gloves during the night which helped.
What could it be? My husband does not have any symptoms.
doctor
Answered by Dr. Bhagyesh V. Patel 28 minutes later
Brief Answer:
Chemical burns from swimming pool water ,recommendations given in details.

Detailed Answer:
Hello dear

Warm welcome to Healthcaremagic.com
I have evaluated your query thoroughly .

* This is due to chemical burns on skin following swimming pool water exposure
which got worsened by hot sun rays .

* Guidelines for better relief

@ Local care
- Do not poke the bump to take out fluid ( which may cause infection ) .
- Ice pack application 3 times a day for 5 minutes each .
- Zinc oxide application ( with help of sterile stick ) in form of thin layer
3 times a day .
- Wear loose , clean , cotton clothes .
- Avoid exposure to excess heat .

@ Systemic care
- Avoid prednisone tablets ( which will delay the healing process ) .
- Get prescription of tablet benadryl to be taken 2 times a day after meals .
- Can take tab. ibuprofen ( 400 ) mg 3 times a day after meals if no drug
sensitivity .
- Consume plenty of liquids , balanced nutritious diet for faster healing .
- Keep blood sugar under control .

* Need of systemic antibiotics require physical examination or an evaluation
with a photo pic of the bump as an attachment if possible .

Hope this clears your query .

Wishing you fine recovery .
Regards .
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Bhagyesh V. Patel 4 days later
Thank you, Your explanation was very helpful. I believe you r correct, as what you suggest has helped. How long does this last? Thank you for confirming the prednisone reaction. I no longer have bumps, only mild “itchy spots”; ice cools. Do I need a blood test? I am concerned that my skin may have absorbed the chemicals into my body. I feel a general malaise with low energy. Taking nap during the day. Have a very busy schedule, with lots of stress, which does not help. Do you recommend I continue to take epsom salt bath, or does the salt negatively affect my healing?
doctor
Answered by Dr. Bhagyesh V. Patel 15 minutes later
Brief Answer:
follow up .

Detailed Answer:
Welcome XXXXXXX ,

Glad to hear about your progress & recovery .

* Kindly find further details for your queries

@ Blood test is not required for you at this recovering stage .
It is the skin layer issue with reactions and eruptions , not systemic absorption
Usually it takes around 2 - 3 weeks for recovery .

@ Malaise and low energy is from over work , not skin condition .
Consume plenty of liquids preferably organic tea , coffee , lemon juice more .
Pure honey also helps for this .
Try to manage at least 6 - 7 hours sound sleep for early recovery .
I personally recommend for YOGA for stress ( not for skin problem ) .

@ Continue epsom salt bath , that will help healing for sure .

Welcome for any further assistance .
Regards .
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Benadryl

doctor1 MD

I was told I have SERtinuin Syndrom from taking the drug Savella for 6 weeks my doctor has been treating me with Beandryl my symptons are the same mri and eeg Dr said looked alright and I will get well it is just taking longer, I was told to stop taking the Benadryl,which is the only thing that stablizes me a little bit for the past 2 days my heart seems to be beating a little faster it feels funny. I have a heart condition Tetrology Fallot, had a cardic montor on 2 weeks ago everthing was ok so how can i tell if my heart is beating a litt faster

doctor1 MD

I have a very sensitive patch (burning itch) @ the base of my spine, top of butt crack. There is a rough "basketball skin" patch running down inside my butt cheek. Also between my thigh & scrotum & above the penis in the pubic hair is very red & itchy.Blue star ointment gives the only releif but burns terribly.Have tried otc antifungals, benadryl, neosporin, hydrocortizone...you name it, at wits end. Dr. said yeast infection use otc antifungal creme, already know that dont help. In agony please help.

doctor1 MD

My husband had a double hernia repaired almost two weeks ago and now he's breaking out in a rash that's very itchy. Benadryl seems to help, but doesn't completely eliminate the problem. Could it be a reaction to the internal disolvable stitches? We've ruled out everything else he could be reacting to.

doctor1 MD

i have routine blood work done yearly and last month my GFR came back 59, HCT 31, nml w/ cr 1.0. i have markers for sjogrens, not clinical diagnosis, chol 203, hdl 54, ldl 110 triglycerides 88 and BP is 110/70 s ballpark average, microprotein 44 in urine from 4 last sept. i have no other healthproblems. repeat GFR 58, HCT 37 bun/cr same, chol level same but CO2 20, and microprotein is down to 8 in urine (cut protein down to minimum..i was big protein eater). i am worried about GFR. only thing i can think of that could have caused this is taking ibuprofen/benadryl during a 3 week period when i broke my rib prior to having labs drawn..and i took the ibuprofen regularly. i drink lots of water always. also since feb, i have increased exercise phenomenally. is it possible to turn this GFR around? and how quick does kidney failure take? am i on a downward spiral? i have next appt w/ Primary doc in 1 month, am repeating labs til then. what can i do that i am not doing to retard/repair circumstances? is it permanent damage?..

doctor1 MD

Is there a Benadryl -Malox- L:idocaine mouthwash available without prescription?

doctor1 MD

I think I have found bedbug infestation on my mattress. I have also received many bites every night. I got rid of the mattress and have found no signs on the main body of the berd. How do you get rid of bedbugs and will they spread to other parts...

doctor1 MD

I am taking Temezapam for sleep--for at least 3 months. Are alternative medicines available to help me sleep?